Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Artefill for Lipoatrophy
Apr 15, 2010

Dr. Pierone, can you recommend Artefill for minor depressions in the face caused by HIV and or medications? I am wanting something that is more permanent. Thanks

Wayne

Response from Dr. Pierone

Hello and thanks for posting.

Artefill is a facial filler that consists of a combination of bovine collagen and PMMA (poly methyl methacrylate) microspheres. The PMMA component is the permanent component and these microspheres are surrounded by inflammatory cells and become fixed in the area that they are injected.

Because of the bovine collagen, a skin test to exclude allergy to bovine collagen must be performed at least 28 days prior to administration of this agent.

This product performs very well and represents a legitimate treatment option for people with "injection fatigue". However, it is very expensive and since it is not approved for HIV lipoatrophy there is no patient assistance program. Also, it needs to be injected by doctors who are very experienced because of its permanent nature.

Good luck!



Previous
facial wasting on stavudine
Next
Bio alcamid removal from lips.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement